Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 21, 2007, 2:33 PM EDT for Johnson County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 21, 2007, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Johnson County, TN
The radar
The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:00 PM EDT | TSTM WND DMG | Mountain City, TN | TREE DOWN ON CROSS MOUNTAIN ROAD. REPORTED BY COUNTY HWY DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 211833
SVRMRX
TNC091-211915-
/O.NEW.KMRX.SV.W.0182.070821T1833Z-070821T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF MOUNTAIN CITY...
* UNTIL 315 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNTAIN CITY...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRADE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3643 8171 3641 8173 3637 8173 3635 8171
3633 8171 3637 8186 3654 8182 3656 8170
TIME...MOT...LOC 1833Z 282DEG 29KT 3643 8173
$$
MJB1 follow-up statement
000
WWUS54 KMRX 211851
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT TUE AUG 21 2007
TNC091-211915-
/O.CON.KMRX.SV.W.0182.000000T0000Z-070821T1915Z/
JOHNSON TN-
251 PM EDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN JOHNSON COUNTY...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNTAIN CITY...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRADE
LAT...LON 3643 8171 3641 8173 3637 8173 3635 8171
3633 8171 3637 8186 3654 8182 3656 8170
TIME...MOT...LOC 1850Z 286DEG 18KT 3642 8174
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:26 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 21, 2:26 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT TUE AUG 21 2007
.SHORT TERM (TONIGHT AND WEDNESDAY)...DIURNALLY INDUCED SCATTERED
THUNDERSTORMS WILL CONTINUE OVER THE MRX CWA INTO THE EVENING
HOURS. ADDITIONALLY...A BAND OF SHOWERS AND THUNDERSTORMS ALONG A
WEAK SHORT WAVE MAY KEEP SOME ISOLATED CONVECTION INTO THE OVERNIGHT
HOURS. ON WEDNESDAY...HIGH PRESSURE REMAINS IN CONTROL WITH ANOTHER
WEAK IMPULSE DRIFTING THROUGH TO OUR NORTH...FOR A SLIGHT CHANCE OF
THUNDERSTORMS. OTHERWISE...CONTINUED HOT AND HUMID THROUGH THE SHORT
TERM.
DUE TO THE VERY DRY FUEL CONDITIONS...WILL CONTINUE RED FLAG WARNING
UNTIL 8 PM TODAY AND FIRE WEATHER WATCH FOR WEDNESDAY.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...RIDGE OF HIGH
PRESSURE WILL REMAIN CENTERED ACROSS THE GULF COASTS STATES INTO
THE TENNESSEE VALLEY THROUGH FRIDAY. ONLY FORCING FOR CONVECTION
WILL BE OROGRAHICS...SO WILL MAINTAIN A SLIGHT POP FOR THE HIGHER ELEVATIONS.
FOR SATURDAY AND SUNDAY...A SHORT-WAVE TROUGH WILL MOVE ACROSS THE
GREAT LAKES AND OHIO VALLEY FLATTENING THE RIDGE ACROSS THE
FORECAST AREA. A WEAK COLD FRONT WILL MOVE INTO THE FORECAST AREA
FOR SUNDAY BEFORE STALLING AND DISSIPATING. WILL CALL FOR CHANCE
POPS FOR THE HIGHER TERRAIN AND SLIGHT POPS IN THE VALLEY FOR
SUNDAY THROUGH TUESDAY. HAVE TRENDED A DEGREE OR TWO HIGHER THAN
GFX MAX TEMPERATURES DUE TO DRY SOIL CONDITIONS. UPPER RIDGE RE-
BUILDS OVER THE REGION FOR MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 98 73 98 73 / 10 10 10 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 95 73 96 73 / 10 10 10 10 10
OAK RIDGE, TN 70 96 73 96 73 / 10 10 10 10 10
TRI CITIES AIRPORT, TN 67 94 65 92 67 / 20 20 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...NONE.
VA...NONE.
&&
DH/MJBHazardous weather outlook, Aug 21, 3:29 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 329 AM EDT TUE AUG 21 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 329 AM EDT TUE AUG 21 2007 /229 AM CDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 2:12 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 212 PM EDT TUE AUG 21 2007 TNZ016-211915- HAWKINS- 212 PM EDT TUE AUG 21 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAWKINS COUNTY... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROGERSVILLE. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:47 AM EDT | Fire Weather Watch | MRX | 23 hr | |
| Aug 21, 1:50 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 40 min |
| Aug 21, 2:17 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 28 min |
| Aug 21, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.